Warning: NOT TO BE GIVEN TO CHILDREN UNDER 16 YEARS OF AGE.
Compulsory Warning (NSAIDs): Risk of GI Ulceration, Bleeding and Perforation with NSAID: Serious GI toxicity such as bleeding, ulceration and perforation can occur at anytime, with or without warning symptoms, in patients treated with NSAID therapy. Although minor upper GI problems (e.g. dyspepsia) are common, usually developing early in therapy, prescribers should remain alert for ulceration and bleeding in patients treated with NSAIDs even in the absence of previous GI tract symptoms.
Studies to date have not identified any subset of patients not at risk of developing peptic ulceration and bleeding. Patients with prior history of serious GI events and other risk factors associated with peptic ulcer disease (e.g. alcoholism, smoking and corticosteroid therapy) are at increased risk. Elderly or debilitated patients seem to tolerate ulceration or bleeding less than other individuals and account for most spontaneous reports for fatal GI events.
Hypersensitivity to other anti-inflammatory/antirheumatic drugs or other allergenic substances.
Allergies (e.g. skin reactions, itching, nettle rash) or asthma, hay fever, nasal polyps, chronic respiratory tract infections.
Concomitant treatment with anticoagulant drugs.
Gastric or duodenal ulcers or a history of gastrointestinal bleeding.
Impaired liver and kidney function.
Before surgery (including minor surgery such as dental extractions); the bleeding time can be prolonged.
Habitual use of analgesics can lead to permanent kidney damage with the risk of kidney failure. The risk is particularly great when several different analgesics are taken concomitantly.
At low doses acetylsalicylic acid reduces the excretion of uric acid. This may cause a gout attack in predisposed patients.